Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 178, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Oct 25, 2021, 1:44 PM EDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2021, 1:44 PM EDT (17:44 UTC)
- Expired
- Oct 25, 2021, 3:15 PM EDT
- In force
- 91 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
159
WHUS52 KMLB 251744
SMWMLB
AMZ550-552-570-572-251915-
/O.NEW.KMLB.MA.W.0178.211025T1744Z-211025T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
144 PM EDT Mon Oct 25 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
Flagler Beach to Volusia-Brevard County Line 20-60 nm...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 315 PM EDT.
* At 144 PM EDT, a strong thunderstorm was located 10 nm southwest of
Mims, moving east at 30 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Klondike Beach, Mims, Haulover Canal, Turnbull and Lagrange.
LAT...LON 2930 8051 2840 7998 2845 8068 2855 8065
2856 8067 2851 8069 2845 8070 2845 8078
2880 8089 2884 8085 2904 8096
TIME...MOT...LOC 1744Z 247DEG 28KT 2861 8103
HAIL...0.00IN
WIND...40KTS
$$
FehlingWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Oct 25, 10:50 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 25, 10:50 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1050 AM EDT Mon Oct 25 2021 .DISCUSSION... Morning Cape sounding shows deep W/SW flow and high PWATS, a little over 2 inches. Shortwave trough axis will cross the area today. This upper support combined with sfc heating will produce scattered showers and storms pushing east across the central FL. Have raised PoPs across the north based on radar trends into early afternoon then decreasing rain chances from north to south as some drier air filters in and the deep moisture gets shunted east. Will maintain the 50 to 60 percent PoPs across the south this afternoon. Very warm and humid with max temps in the mid to upper 80s. With no sea breeze, the record high at Melbourne of 89F (1997) could be threatened. A few storms will produce gusty winds around 40 mph. This may pose a hazard to boaters on inland lakes as well as the intracoastal/nearshore Atlc as they push offshore. && .AVIATION... SCT SHRA/TSRA will move east from the Gulf coast thru the aftn as a short wave trough axis crosses the area. These will produce TEMPO MVFR conds at some terminals and gusty winds up to 35 knots possible. Devlpmt of MVFR stratus is indicated across northern and interior terminals aft 06Z tonight (MCO/ISM northward) with potential for IFR CIGs. && .MARINE... Low pressure developing just off the SC coast will scoot NE today. Resulting W/SW pressure gradient will support 10-15 knots nearshore and around 15 knots offshore. The offshore flow will suppress seas near the coast at 2 ft but build to 4 ft offshore. A tightening westerly gradient late tonight/early Tue will briefly increase winds over the offshore waters 15-20 knots so may need a Caution headline. && .PRELIMINARY POINT TEMPS/POPS... DAB 86 70 88 60 / 30 10 0 0 MCO 86 71 90 63 / 50 10 10 0 MLB 88 72 89 63 / 50 10 10 0 VRB 87 71 91 64 / 60 10 10 0 LEE 85 71 89 61 / 40 10 10 0 SFB 86 71 89 60 / 30 10 10 0 ORL 87 72 88 63 / 40 10 10 0 FPR 87 70 89 63 / 60 20 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Fehling
Hazardous weather outlook, Oct 25, 11:05 AM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1105 AM EDT Mon Oct 25 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-260000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1105 AM EDT Mon Oct 25 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... An upper disturbance moving quickly across the state today will bring scattered showers along with embedded storms from late this morning into the afternoon. Affected areas will see occasional lightning along with briefly heavy rain and wind gusts around 40 mph. Storm motion will be toward the east northeast around 25 mph. .MARINE THUNDERSTORM GUST IMPACT... Storms will be capable of producing wind gusts around 35 knots over inland lakes, the Intracoastal waters and the Atlantic waters. Mariners should keep an eye toward the west while monitoring potential for storms from late this morning into the afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A strong low pressure system forecast to move across the southeast states will bring another chance for lightning storms Thursday and a few storms could be strong, containing gusty winds. Poor small craft boating conditions return, especially to the offshore waters, by Thursday night and into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon and tonight. Kelly/Pendergrast
In the hours before
Special weather statement, Oct 25, 1:34 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
134 PM EDT Mon Oct 25 2021
FLZ041-045-046-141-147-251815-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
134 PM EDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of Seminole, northern
Brevard, southeastern Orange and southeastern Volusia Counties
through 215 PM EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bithlo, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Sanford, Titusville and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2839 8056 2835 8057 2842 8127 2881 8142
2904 8086 2857 8053 2845 8049
TIME...MOT...LOC 1734Z 265DEG 24KT 2853 8111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 1:34 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
| Oct 25, 1:55 PM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Oct 25, 2:11 PM EDT | Special Weather Statement | MLB | Volusia | 34 min |
| Oct 25, 2:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Oct 25, 5:42 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.